Alert archive / California / Red Flag Warnings in 2015

Red Flag Warning 1, NWS San Francisco Bay Area, CA

August 6, 201511 counties in California

NWS San Francisco Bay Area, CA issued this red flag warning at Aug 6, 2015, 9:50 AM PDT for 11 counties in California. It took effect at Aug 6, 2015, 2:00 PM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2015, 9:50 AM PDT (16:50 UTC)
In effect from
Aug 6, 2015, 2:00 PM PDT
Expired
Aug 7, 2015, 5:03 AM PDT
In force
15 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 46 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 4.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2015-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2015-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1556 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

510 
WWUS86 KMTR 061650
RFWMTR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
950 AM PDT THU AUG 6 2015

...DRY THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND PERSIST
OVERNIGHT INTO FRIDAY MORNING...

A LOW PRESSURE SYSTEM WILL BEGIN TO IMPACT THE AREA TODAY WITH DRY
THUNDERSTORMS INITIALLY DEVELOPING OVER MONTEREY AND SAN BENITO
COUNTIES. THE THUNDERSTORM THREAT WILL MOVE NORTHWARD INTO THE SAN
FRANCISCO AND THE NORTH BAY AREA BY AFTERNOON. THE THUNDERSTORM
THREAT WILL BECOME MORE WIDESPREAD THIS AFTERNOON LASTING INTO THE
EVENING AND OVERNIGHT HOURS WITH LINGERING THUNDERSTORMS INTO
FRIDAY MORNING. KEEP IN MIND THAT THESE THUNDERSTORMS WILL BE DRY
WITH FREQUENT LIGHTNING AND THE POTENTIAL FOR ISOLATED DOWN BURST
WINDS. 

CAZ509-511>513-516>518-528>530-070400-
/O.NEW.KMTR.FW.W.0001.150806T2100Z-150807T1800Z/
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL PARK-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
950 AM PDT THU AUG 6 2015

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM
PDT FRIDAY FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 509...
511...512...513...516...517...518...528...529 AND 530...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 AM PDT FRIDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 509...511...512...513...
  516...517...518...528...529 AND 530. 

* TIMING...ISOLATED THUNDERSTORMS WILL BEGIN TO DEVELOP LATE THIS
  MORNING IN MONTEREY AND SAN BENITIO COUNTIES. THE THUNDERSTORM
  THREAT IS EXPECTED TO SPREAD NORTHWARD IN THE AFTERNOON
  BECOMING MORE WIDESPREAD IN THE EVENING AND OVERNIGHT HOURS.

* THUNDERSTORMS...DRY THUNDERSTORMS ARE EXPECTED TO PRODUCE
  SIGNIFICANT LIGHTNING ACTIVITY WITH ISOLATED DOWN BURST WINDS
  POSSIBLE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED. WINDS CAN CHANGE SUDDENLY IN
  THE VICINITY OF THUNDERSTORMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CAZ006-505>508-510-070400-
/O.NEW.KMTR.FW.W.0001.150807T0000Z-150807T1800Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
950 AM PDT THU AUG 6 2015

...RED FLAG WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM
PDT FRIDAY FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 006...
505...506...507...508 AND 510...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM PDT FRIDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 006...505...506...507...
  508 AND 510. 

* TIMING...ISOLATED THUNDERSTORMS WILL BEGIN TO DEVELOP LATE THIS
  AFTERNOON BECOMING MORE WIDE SPREAD IN THE EVENING AND
  OVERNIGHT HOURS.

* THUNDERSTORMS...DRY THUNDERSTORMS ARE EXPECTED TO PRODUCE
  SIGNIFICANT LIGHTNING ACTIVITY WITH ISOLATED DOWN BURST WINDS
  POSSIBLE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED. WINDS CAN CHANGE SUDDENLY IN
  THE VICINITY OF THUNDERSTORMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
2 follow-up statements
558 
WWUS86 KMTR 070406
RFWMTR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
906 PM PDT THU AUG 6 2015

...RED FLAG WARNING IN EFFECT THROUGH 11 AM FRIDAY FOR THE ENTIRE
SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA FOR DRY
THUNDERSTORMS...

.AN UPPER LEVEL LOW NEAR THE BIG SUR COAST HAS COMBINED WITH
SUBTROPICAL MOISTURE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS
SANTA CRUZ AND WESTERN MONTEREY COUNTY ON THURSDAY EVENING. THESE
STORMS ARE EXPECTED TO MOVE TO THE NORTH AND EAST OVERNIGHT AND
POSSIBLY IMPACT MUCH OF THE SAN FRANCISCO BAY AREA. INDIVIDUAL
THUNDERSTORMS ARE MOVING RAPIDLY TO THE NORTH-NORTHEAST AT ABOUT
40 MPH WHICH MEANS PRECIPITATION ACCUMULATION IS PROBABLY LIGHT.
THUS...THERE IS A HIGH LIKELIHOOD FOR DRY LIGHTNING AND THE
POTENTIAL FOR FIRE STARTS. THUNDERSTORM ACTIVITY IS FORECAST TO
MOSTLY END BY FRIDAY MORNING EXCEPT PERHAPS A FEW ISOLATED
LINGERING THUNDERSTORMS OVER THE EASTERN PART OF THE DISTRICT
THROUGH MID MORNING.

CAZ509-511>513-516>518-528>530-071800-
/O.CON.KMTR.FW.W.0001.000000T0000Z-150807T1800Z/
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL PARK-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
906 PM PDT THU AUG 6 2015

...RED FLAG WARNING FOR DRY THUNDERSTORMS REMAINS IN EFFECT UNTIL
11 AM PDT FRIDAY FOR FIRE WEATHER ZONES 509... 511...512...513...
516...517...518...528...529 AND 530...

* AFFECTED AREA...FIRE WEATHER ZONES 509...511...512...513... 
  516...517...518...528...529 AND 530.

* TIMING...SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY
  NIGHT...AND SHOULD END BY MID MORNING FRIDAY.

* THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO PRODUCE
  SIGNIFICANT LIGHTNING ACTIVITY WITH A HIGH LIKELIHOOD OF DRY
  LIGHTNING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  WINDS CAN CHANGE SUDDENLY IN THE VICINITY OF THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LIGHTNING COMBINED
WITH VERY DRY FUELS CAN RESULT IN FIRE STARTS.

&&

$$

CAZ006-505>508-510-071800-
/O.CON.KMTR.FW.W.0001.000000T0000Z-150807T1800Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
906 PM PDT THU AUG 6 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY FOR
DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 006... 505...506...507...
508 AND 510...

* AFFECTED AREA...FIRE WEATHER ZONES 006...505...506...507... 
  508 AND 510.

* TIMING...SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY
  NIGHT...AND SHOULD END BY MID MORNING FRIDAY.

* THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO PRODUCE
  SIGNIFICANT LIGHTNING ACTIVITY WITH A HIGH LIKELIHOOD OF DRY
  LIGHTNING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  WINDS CAN CHANGE SUDDENLY IN THE VICINITY OF THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LIGHTNING COMBINED
WITH VERY DRY FUELS CAN RESULT IN FIRE STARTS.

&&

$$
189 
WWUS86 KMTR 071203
RFWMTR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
503 AM PDT FRI AUG 7 2015

CAZ006-505>513-516>518-528>530-071315-
/O.CAN.KMTR.FW.W.0001.000000T0000Z-150807T1800Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL PARK-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
503 AM PDT FRI AUG 7 2015

...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS FOR FIRE
WEATHER ZONES 006...505...506...507...508...509...510...511...
512...513...516...517...518...528...529 AND 530...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE
RED FLAG WARNING. 

THE THREAT OF DRY THUNDERSTORMS CONTINUES TO DIMINISH ACROSS THE
REGION THIS MORNING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this red flag warning went out at Aug 6, 4:58 AM PDT, 4 hours 52 minutes earlier.

Area forecast discussion, Aug 6, 4:58 AM PDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
458 AM PDT THU AUG 6 2015

.SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM OFF THE CENTRAL
CALIFORNIA COAST IS MOVING EASTWARD TOWARD OUR AREA. AS IT
PROGRESSES THROUGH THE DISTRICT THURSDAY NIGHT...ASSOCIATED MID
AND UPPER LEVEL MOISTURE WILL SPREAD A CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS THE GREATER SAN FRANCISCO AND MONTEREY BAY
REGIONS. DRY WEATHER WILL RETURN FRIDAY MORNING AND CONTINUE
THROUGH THE WEEKEND AND INTO NEXT WEEK. TEMPERATURES WILL BE NEAR
TO SLIGHTLY WARMER THAN AVERAGE FOR AUGUST.

&&

.DISCUSSION...AS OF 3:55 AM PDT THURSDAY...SUB-TROPICAL MOISTURE
AND ASSOCIATED MID AND UPPER LEVEL CLOUDINESS CONTINUES TO STREAM
NORTHEASTWARD ACROSS THE DISTRICT FROM ABOUT THE MONTEREY BAY
REGION SOUTHWARD. WITH A MILD AIR MASS OVER US...LATE NIGHT
TEMPERATURES AT LOWER ELEVATIONS ARE GENERALLY STILL UP IN THE
UPPER 50S TO MID 60S.

LATEST WATER VAPOR SATELLITE IMAGERY SHOWS THE OFFSHORE UPPER
LEVEL LOW IS NOW CENTERED ABOUT 475 MILES WSW OF SAN FRANCISCO AND
SHIFTING TOWARDS OUR COAST. CURRENT MODEL OUTPUT CONTINUES TO
AGREE IN THE BASIC IDEA AND TIMING...THAT IT WILL MOVE ONSHORE
THROUGH CENTRAL CALIFORNIA THURSDAY EVENING AND NIGHT...AND THAT
AS IT DOES SO IT WILL ENHANCE THE SUBTROPICAL MOISTURE PLUME AND
WRAP IT NORTHWARD UP INTO THE SF BAY REGION. DETAILS CONTINUE TO
VARY HOWEVER...WITH THE NEW 06Z NAM SHOWING QPF TOTALS THROUGH
EARLY FRIDAY MORNING AS LARGE AS ABOUT 0.3 INCHES...WHILE THE
ECMWF HAS ALMOST NONE AT ALL. BIGGER CONCERN THAN PRECIP ITSELF
HOWEVER IS THE POTENTIAL RISK OF THUNDERSTORMS AND LIGHTNING. NAM
ELEVATED TOTAL TOTALS (700 TO 500 MB LAYER) GET UP TO NEAR 40
THURSDAY NIGHT...AS HIGH AS CAN RECALL HAVING EVER SEEN PROJECTED
FOR OUR AREA...BUT THEN THE GFS AND ECMWF CONFINE THEM TO THE
LOWER 30S. AND EQUALLY IMPRESSIVE ARE THE NAM MUCAPE VALUES WHICH
GET UP INTO THE 600 TO 700 J/KG RANGE. BUT HERE AGAIN THE GFS
BRINGS THEM BARELY EVEN POSITIVE. NET RESULT FOR FORECAST IS THAT
HAVE PUT THUNDERSTORM PROBABILITIES INTO THE "CHANCE" RANGE
ACROSS A PRETTY BROAD SWATH EXTENDING THROUGH THE CENTER OF THE
CWA (AND WILL NOTE THAT IT'S UNCOMMON FOR US TO EVER GO BEYOND "SLIGHT
CHANCE" OF THUNDERSTORMS IN A SUMMER SEASON FORECAST). ACTUALLY...OVERALL
CONFIDENCE THAT AT LEAST SOME PART OF OUR AREA WILL SEE SOME
THUNDERSTORM ACTIVITY RISES UP INTO THE LIKELY RANGE...BUT MODEL
OUTPUT VARIES MUCH TOO WIDELY AT THIS POINT TO PIN DOWN EXACTLY
WHERE AND HOW WIDESPREAD IT WILL TURN OUT TO BE.

ANOTHER FORECAST CONCERN IS THE POSSIBILITY OF "DRY" LIGHTNING.
THIS GETS TOUGHER AS PRECIP WATER VALUES LOOK TO BE REASONABLY
HIGH AND THE MID-LEVEL MOIST LAYER PRETTY DEEP...BUT THEN HERE TOO
THERE'S A PRETTY WIDE SPREAD IN MODEL SOLUTIONS. OF COURSE ANY
LIGHTNING NOT ACCOMPANIED BY SIGNIFICANT RAINFALL IS OF CONCERN
THIS TIME OF YEAR...AND ESPECIALLY NOW GIVEN THE DROUGHT-STRESSED
STATE OF MUCH OF THE FOLIAGE.

PRECIP AND THUNDERSTORM CHANCES ARE EXPECTED TO END QUICKLY FROM
THE WEST FRIDAY MORNING...WITH DRY CONDITIONS AND SEASONALLY
TYPICAL TEMPERATURES THEN PREVAILING THROUGH THE WEEKEND. WITH THE
PRESENT ENHANCED SHORTER TERM FORECAST CONCERN...HAVE HAD LESS
TIME TO CONSIDER THE MORE EXTENDED PORTION OF THE FORECAST. LATEST
RUNS OF BOTH THE GFS AND ECMWF ARE BROADLY CONSISTENT HOWEVER IN
INDICATING COOL UPPER LEVEL TROUGH DEVELOPMENT ALONG THE WEST
COAST DURING THE FIRST PART OF NEXT WEEK.

&&

.AVIATION...AS OF 4:56 AM PDT THURSDAY...A COMBINATION OF HIGH AND
LOW CLOUDS GREETS US THIS MORNING. SATELLITE IMAGERY DEPICTS LOW
CLOUDS HUGGING THE COAST WITH MINIMAL INLAND INTRUSION OBSERVED
OVERNIGHT. ALONG WITH THE LOW CLOUDS IS A SWATH OF HIGH CLOUDS
STRETCHED ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. HIGH
CLOUDS ARE EXPECTED TO DRIFT A BIT FARTHER SOUTH. THE MAIN
FORECAST CONCERN WILL BE THE PROBABILITY OF THUNDERSTORM THIS
AFTERNOON INTO TONIGHT. INSTABILITY WILL ARRIVE AHEAD OF THE
MOISTURE THEREFORE THE GREATEST CHANCE OF THUNDERSTORM IS THIS
EVENING.

VICINITY OF KSFO...VFR CONDITIONS ANTICIPATED THROUGH AT LEAST
14Z WITH MVFR/IFR CIGS POSSIBLY DEVELOPING BETWEEN 14Z AND 18Z
THIS MORNING. HOWEVER...CONFIDENCE IS LOW AS LOW CIGS MAY NOT
DEVELOP AT ALL OVERNIGHT. IF LOW CIGS DO DEVELOP...THEY ARE
EXPECTED TO CLEAR AROUND 17-18Z THURSDAY. INCREASING HIGH CLOUDS
EXPECTED THROUGH THE DAY WITH THUNDERSTORMS POSSIBLE LATE THIS
AFTERNOON THROUGH LATE TONIGHT. LIGHT WINDS THIS MORNING BECOMING
WESTERLY 15-20 KNOTS BY LATE THIS AFTERNOON.

KSFO BRIDGE APPROACH... SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...IFR/LIFR CIGS AND REDUCED VSBYS EXPECTED
TO PERSIST THROUGH LATE MORNING. VFR CONDITIONS SHOULD DEVELOP BY
18Z. A BLANKET OF MID AND HIGH LEVEL CLOUDS EXPECTED THROUGH TODAY WITH
THUNDERSTORM DEVELOPMENT EXPECTED IN THE AFTERNOON AND EVENING.

&&

.MARINE...AS OF 2:36 AM PDT THURSDAY...AN UPPER LEVEL LOW
APPROACHING THE REGION WILL BRING A CHANCE OF THUNDERSTORMS TO THE
COASTAL WATERS SOUTH OF THE GOLDEN GATE AS WELL AS SAN PABLO
BAY...SUISUN BAY...THE WEST DELTA AND SAN FRANCISCO BAY THIS
AFTERNOON AND TONIGHT. ELSEWHERE MODERATE NORTHWEST WINDS WILL
CONTINUE OVER THE NORTHERN OUTER WATERS. GENERALLY LIGHT WINDS ARE
ANTICIPATED ACROSS THE REMAINDER OF THE COASTAL WATER THROUGH
SATURDAY MORNING. WINDS WILL INCREASE ACROSS THE COASTAL WATERS
LATE SATURDAY AS THE SURFACE PRESSURE GRADIENT STRENGTHENS.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDAY...SCA...PT ARENA TO PIGEON PT 10-60 NM
             SCA...SF BAY FROM 1 PM

&&

PUBLIC FORECAST: BLIER
AVIATION/MARINE: CW

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREA
Hazardous weather outlook, Aug 6, 4:43 AM PDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
443 AM PDT THU AUG 6 2015

CAZ006-505>513-516>518-528>530-PZZ531-062200-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL PARK-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
SAN FRANCISCO BAY SOUTH OF THE BAY BRIDGE-
443 AM PDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF THE GREATER SAN
FRANCISCO AND MONTEREY BAY REGIONS

...A CHANCE OF THUNDERSTORMS TONIGHT...

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM OFF THE CENTRAL CALIFORNIA
COAST IS MOVING EASTWARD TOWARD OUR AREA. AS IT PROGRESSES THROUGH
THE DISTRICT TONIGHT...ASSOCIATED MID AND UPPER LEVEL MOISTURE
WILL SPREAD A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE
GREATER SAN FRANCISCO AND MONTEREY BAY REGIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

BLIER

Nearby

Red Flag Warnings in California, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.